Guest guest Posted December 7, 2008 Report Posted December 7, 2008 I posted earlier regarding sudden problems with pancreatitis and colitis occurring a FULL TWO MONTHS after starting LDN, with no previous LDN problems. After receiving information from others, and investigating on my own, I may have found the culprit. Doctors will have to verify, and I'll let you know the outcome. A couple of weeks ago, during a discussion about fillers, I asked what happens when someone who is lactose-intolerant takes LDN with a lactose filler. No-one responded. Then, on Crystal's LDN Users site, I found information on fillers. Sometimes solutions to big problems may be found in very small clues. Through a lifetime (almost 64 years) of auto-immune deficiency, along with many illnesses I have developed various food and drug intolerances. One of those is lactose, which for me can produce life- threatening consequences. It turns out my LDN has had a lactose filler, which I was unknowingly offsetting somewhat by " chasing " my dosage with natural yoghurt smoothies containing acidolphilous. My pancreatitis and colitis symptoms may well have been a cumulative effect. If you have had ANY digestive problems, OR increased sinus congestion and/or allergies since starting LDN,PLEASE PLEASE READ THE FOLLOWING! This is from Dr. Skip of Skip's Pharmacy - comments in [brackets] are mine... LDN FILLERS If your Low Dose Naltrexone comes from a compounding pharmacy and arrives as a liquid, then you're getting pure Naltrexone powder dissolved in distilled water. This is probably the " purest " way to ingest Naltrexone. You don't need to worry about fillers. BUT -- If you get your LDN in any other form, you're swallowing filler. A " filler " is an inert, inactive [usually] ingredient that accompanies every dose of Naltrexone you take. LACTOSE: Lactose [one of the most common fillers] is a naturally- occurring simple carbohydrate, or sugar, found only in the milk of mammals. For this reason, it is also commonly referred to as " milk sugar. " Lactose has long been used as a soluble filler in the manufacture of orally administered pharmaceuticals. It is safe [for those who are not lactose-intolerant], stable, inexpensive, and has a fast dissolution rate. Pharmaceutical-grade lactose powder is highly pure, and specifically produced to meet government standards of safety and purity. Lactose is easily tolerated by most patients. However, if you are lactose-intolerant (that is, if milk products give you nausea, diarrhea, abdominal cramping, bloating, or flatulence), you might want to try another filler. [For some of us who are lactose-intolerant, lactose can affect us as drastically as gluten affects those with Celiac Disease.] ACIDOPHILOUS – (pronounced Ah-SID-uh-FILL-us) – is lactic bacteria, or one-celled micro-organisms, used by the body to promote immunity and proper nutrition. Sold over the counter as a nutritional supplement and digestive aid, Acidophilus is sometimes used as a treatment for diarrhea and constipation. It is commercially available as powder, tablets, capsules or liquid. Lactose-intolerant patients sometimes switch to Acidophilus filler in their LDN capsules. Quote
Guest guest Posted December 7, 2008 Report Posted December 7, 2008 Thanks Tarra for this update -- good information to know. I'm also lactose intolerant -- so I know what a pain (literally) it can be. My LDN is compounded with the 'avicel' filler. I'm glad you were able to figure out what the problem was and have a solution. Best wishes, Jann Quote
Recommended Posts
Join the conversation
You are posting as a guest. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.